About a year ago I began waking up about 4 or 5 AM with a swollen tongue. After spending time in the emergency ward receiving injection and steroids my tongue became normal. It was believed to be caused by my BP medicine which at that time was Lisinopril which I had been taking for 20 years. Since January I have gone through 4 or 5 different families of BP medicine, but still have the problem. I am currently recording all my food in a diary hoping to find some connection. My allergist has had me not eat any pork or beef. The swelling happens over 12 hours after I eat anything and it always happens in the morning. Can anyone help?
Welcome to the forum!
If you have acidity and GERD then the acid reflux is causing the swollen tongue. Maybe antacids will help you. It can also be alcohol and food allergy. It is a good idea to keep a diary of what you eat. Deficiency of iron, Vitamin B, yeast infection, syphilis or dry mouth are the other causes of swollen tongue.
Contact with tooth pastes, mouth washes etc too can cause a swelling. Discuss this with your doctors. Please let me know if there is any thing else and do keep me posted. Take care!
In the last month and a half I have woke up between 3 and 5 am with one half of my tongue swollen and glands in neck swollen. I have not changed any medications, cleaning products or foods. Does any one have any idea what is going on. I am 47 years old. I am an Asthmatic but have been on same medications for years. Thanks for any information.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.